MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS K+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8157596
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected vitros potassium (k+) result was obtained from a single patient sample tested on a vitros xt 7600 integrated system.Patient sample k+ result of >14 mmol/l vs.The repeat result of 2.9 mmol/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros k+ result was not reported outside of the laboratory and there was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected vitros potassium (k+) result was obtained from a single patient sample tested on a vitros xt 7600 integrated system.The assignable cause of the event could not be determined.Improper pre-analytical sample processing could not be ruled out as a contributing factor.The customer was not following the sample collection device manufacture¿s recommendation for sample centrifugation and cellular debris, due to poor sample preparation, was potentially present in the affected sample, although this could not be confirmed.In addition, vitros na+ and k+ within-run precision testing performed was within acceptable guidelines, indicating the vitros na+ and k+ assays were performing as intended on the vitros xt7600 integrated system suggesting an instrument issue was not likely a contributing factor.However, the vitros na+ within-run precision test was not performed according to the guidelines required to completely assess the performance of the vitros xt7600 integrated system, therefore, an instrument related performance issue cannot be completely ruled out as contributing to the event.Finally, historical vitros k+ quality control results obtained from vitros k+ slide lot 4102-1116-5144 were acceptable, indicating the slide lot was performing as intended prior to the event.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros k+ slide lot 4102-1116-5144.

Brand Name
VITROS CHEMISTRY PRODUCTS K+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18521823
Report Number0001319809-2024-00003
Device Sequence Number6676474
Product Code CEM
UDI-Device Identifier10758750010233
UDI-Public10758750010233
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue Number8157596
Device Lot Number4102-1116-5144
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2023
Initial Report FDA Received Date01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown